With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I just had my TAVH 10/27 and started Estriol gel and progestorone gel every day(Progesterone at night) and Testosterone gel every other day. I just started this week(Monday)I have noticed that I have mild nausea and some sweating. Has anyone else experienced this and then as time goes on goes away? I just feel icky all day long and the progesteone hasn't really helped much on the sleep. Does anyone know when you start having energy, sleeping better?
Maybe I'm wanting too much too soon since I just had surgery 10/27. I did call and talk with my Dr's NP and she said to give it more time. I also wondered if the 10 day antiobiotic I'm on(have taken 7 days is making me feel nausea)
Any comments or help would be greatly appreciated.
Hi robyn Well, it's a little complicated to figure out since you started out on 3 hormones... how do you tell which one does what? But.... my hunch is that the estriol is pretty weak estrogen and you're using progesterone, so you're a little out of balance in terms of the ratio between them.
The sweating could be hot flashes... low estrogen there. And the nausea could be from the progesterone (a la morning sickness) if it's present in excess.
Are you keeping a journal? This would be a great time to start. Write down the date, what vitamins, supplements, HRT's and meds you're using and what symptoms you have. Make sure to only adjust one HRT at a time and give each adjustment time to work (a couple of weeks at least unless you absolutely can't stand it). Hopefully you'll be able to "zero in" on the combination that works best for you.
Here in the Jungle it is typically a good idea to start out on estrogen replacement alone (in your case estriol) following hysterectomy and removal of ovaries. The early post-op weeks include a lot of symptoms that are related to impact from the surgery alone.....and it can be very confusing if you start out using all 3 hormone replacements at once. You don't really know what is helping and what is not, or if you even actually need all 3 while so early post-op.
In my experience, I used estradiol alone for several months following surgery...then, when I began to notice symptoms of low progesterone and testosterone....I added those in one at a time.
I think right now it's too early to tell if you are going to need all three. Some ladies do fine on estrogen replacement alone, and others have found they've needed to add in the progesterone and/or testosterone later on down the road.
Thanks Girls-I am taking your advice I decided to start with the estriol 4 gel for awhile and see what would happen. I feel ok but still having hot flashes during day and night.
How long would you just stay on estriol before adding testosterone (100mg every other day)and then progesterone100mg)?
I did call dr office and spoke to NP she said that my symptoms-nausea,dizziness could also be from just having surgery. Dr had told me to start the estriol 11/1(hysterectomy was 10/27) but I thought he meant to take all three and since I told NP that I was taking all 3 she said to continue and give it some more time.
Do you know approx how long it takes for estriol to kick in and I could feel better-not as tired and more energy? I was very fatiqued before I had surgery and not sleeping well at night.
You are still very early post op and hot flashes and nightsweats can be as much of symptom of fluctuating hormones as they can be from a deficiency. JMHO but I wouldn't do too much tweaking at this point.
Did your doctor give a reason for prescribing the progesterone? If you had endometriosis that may be one reason for the progesterone. Could also be a reason for the Estriol, which is the weakest of the three estrogens.
Do give it some time, you have much going on right now. I know for me, I had lots of hot flashes and night sweats and I had a Climara 1.0 patch slapped on me in recovery. I know now that it was probably from the surgery, recovery, and fluctuating hormone levels.
P.S. While our experience has been that it's best to start one hormone at a time, if your doctor believes otherwise, please talk with him/her before discontinuing anything. We do not intend to advise against what your doctor has prescribed, we are just giving our experience. He/she may have a reason for putting you on these hormones. Give your doc a call and ask.
I just wanted to mention that while you are on your anti-biotic it can cause a flectuation in your hormones right now. I was pretty well balanced for alomst a year and then I had started on an anti-biotic and it sent everything wacky.
I started having hot flashes and signs of low estrogen. Once I was finished taking the anti-biotic, things settled down again.